It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board

  • Anyone else get tremors?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-23-2005, 01:49 PM   #1
    Changedusername
    Inactive
    (male)
     
    Join Date: Jan 2005
    Posts: 740
    Changedusername HB User
    Anyone else get tremors?

    I chew tobacco and am quitting. I cut my consumption by 60% over the last 4 days after a long time addiction and a lot of tobacco per day (1 can of skoal per day).

    Does anyone else get tremors when waking or after a nap that only goes away with more nicotine?

    Is there anything that helps with tremors and can it actually be bad for you to quit? I know that statement sounds rediculous, but its only been 4 days of just lowering my consumption and Im withdrawing like a herion addict - I can't even imagine what would happen if I went cold turkey.

     
    Sponsors Lightbulb
       
    Old 04-23-2005, 06:03 PM   #2
    Deda
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Northern C
    Posts: 2,327
    Deda HB User
    Re: Anyone else get tremors?

    nastyhashi--

    hi...I've seen you on the thyroid board, as I have hashi's/hypo too. I quit smoking 19 months ago, using NRT. (patches and gum) I just wanted to let you know, I had tremors, but it was before I quit smoking, and before my hypo DX. After I started meds, they went away, but did return once when I was overmedicated. I've been on this board since before I quit, and I don't recall any one ever mentioning having tremors. Maybe try typing "tremors" in the searchbox, and see if any body ever has brought it up.

    Now, as far as it being bad for us to quit, I definitely don't think so. It's always GOOD to quit, considering all of the things that smoking, (and chewing) causes. You might have heard some people on the thyroid boards stating that they felt sicker/worse after they quit. I've seen that on all of the thyroid boards that I visit. Well, I did find this to be true, for me anyway. I was so fed up, (and not knowing the smoking withdrawl had any effect on this), that 4 months after I quit, I had a relapse, and one night I started smoking again. Do you know what was weird? The next day I felt about 90% better...I kid you not!! And it lasted too. So, I continued to smoke for a couple of weeks, and I felt great. All of the muscle pain, tendonitis, every terrible symptom gone, and had lots of energy too, that I didn't have before. Did I continue smoking--NO WAY!! I knew it was bad for me, and in the long run would make everything 100X worse. I even read that smoking can raise antibodies, and I already have very high antibodies, (TPO'S, and TG'S) I took up a healthy new lifestyle to replace the smoking...exercising, healthy new diet, meditation, etc. I'm still not fixed yet with my meds, but I believe I'm getting there. Why put more poison into an already sick body? I just couldn't do it any longer.

    Best of luck to you nastyhashi, and congratulations!
    Deda

     
    Old 04-24-2005, 07:36 AM   #3
    Changedusername
    Inactive
    (male)
     
    Join Date: Jan 2005
    Posts: 740
    Changedusername HB User
    Re: Anyone else get tremors?

    Thanks Deda!

    I appreciate the cross connection between this and the thyroid issue. You know in the 5 days now that I cut my consumption by 60% my thyroid has not swelled once. I swear. My Antibodies, both TPO, Thy Gl AND Graves' TSI were all very high. I am not on meds yet but have a script for Levoxyl that my doc wants me to start. I wanted to try to quit the chew first before starting thinking that my thyroid might kick back in after I quit. My thyroid problem seems to have started when I quit smoking and started dipping. I always thought my thyroid problem was from the stress of quitting and never thought it could be possible that it might be related to the chew.

    You say you had tremors before meds? Was that thyroid replacement or Thyroid blocker meds for Graves? You think if I just take my Levoxyl that the tremors would stop? I always thought tremors were associated with hyper thyroid, not hypo. I have a bit of a unique situation, where my Total T3 was above normal but my Free T4 was only .8 in a range of .8 - 1.8 and my TSH came in this time around 6.5. I am worried that if I start meds my T3 which is already high will go through the roof. The doctor however thinks that once my Free T4 comes up a little, my body will stop converting so much T3. I have almost no hypo symptoms and that's why I worry about taking thyroid meds. I maintain my weight, and extremely nervous and shakey (even before slowing my chew), get panic attacks all the time and am basically just a jittery mess. It almost seems like classic graves except my TSH is high and my Free T4 is low. My doc says that TSI antibodies are many times also found in classic hashi's which is what he suggested I have after reading my sono's and looking at my labs. He does not think I have Graves' even though I tested for the antibodies.

    Im just trying to make sense of this all. If that tiny little pill (.25 mcg Levoxyl) will make the tremors go away and straighten me out then I will take it right away. Problem is, last 3 times I tried starting Synthroid I was in really bad shape the next day, so Im nervous. Was getting chest pain, shakey, freezing then hot...it was horrible.

    If you don't mind, please provide more detail with regard to your tremors. It seems to be correlated with the chew. It appears to go away after I take another dip and seems to have gotten worse since lowering my consumption significantly. Did you too have Hashi's with tremor before Synthroid? The tremors went away affter taking Synthroid? Thanks for your input.

     
    Old 04-27-2005, 10:32 PM   #4
    Deda
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Northern C
    Posts: 2,327
    Deda HB User
    Re: Anyone else get tremors?

    Hey nastyhashi...

    Sorry I took so long, I don't come to the boards as often as I used to.

    You might have already had the thyroid problem before you quit smoking. It seems a lot of people who have hypo, didn't notice symptoms until after they quit smoking. It seems that smoking masks pain, and as in my previous post to you, I can attest to that fact.

    Yes, the tremors I had were BEFORE I ever took thyroid meds. I didn't have Grave's, but Hashi's/hypo. My hands sometimes, and whole arm would just tremor. I was having all kinds of other symptoms, but having had my TSH tested, they said it was "normal". It was actually starting to get high, but at that time, what did I know... I trusted my Dr's back then. And yes, the tremors did stop. Never had them again, until I became overmedicated, and hyper. Yeah, I thought tremors were hyper symptoms too, but maybe with my high antibodies, I was having a hyper moment. You know how we swing back and forth?

    I don't know if taking the Levoxyl would make your tremors stop, you know how we all respond so individually to these thyroid meds. It sounds like you have a more complicated case. But it also makes me just wonder if I might have Grave's antibodies as well. I don't know, they've never checked. I know what you mean about getting more symptoms after starting meds. I've been going through that for almost 2 years now, and I'm tired of it already. Some things have improved, and some things are the same. I just hope they can get you the help you need. Whatever you do nastyhashi, please don't give up on your quit. I wonder if some nicotene replacement might help you? Please keep in touch, and let me know how you do. How long ago was it you quit smoking?
    Deda

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Tremors and Fibro - anyone else get this? CindyInOz Fibromyalgia 2 11-24-2009 01:39 PM
    Anyone with tremors? 209mayne Anxiety 5 09-28-2005 08:06 PM
    Does anyone else have tremors that last days on end??? Changedusername Anxiety 1 06-12-2005 05:23 PM
    Anyone else ever get tremors with Hashi's??? Changedusername Thyroid Disorders 8 06-11-2005 06:24 PM
    Scared to death-can anyone help? SuzU Multiple Sclerosis 7 02-11-2005 03:03 PM
    Anyone using Symbicort? Alex6657 Asthma 11 01-17-2005 07:46 PM
    Anyone else have tremor caused by Effexor XR? luv2read Depression 16 12-27-2004 12:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:29 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!